| Model Number |
03.609.014 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was doing a lateral oracle interbody fusion with synthes synframe retractor, during the exposure of the patient, and the placement of the synframe retractor one of the proaccess radiolucent blades broke.Fragments were not generated from a broken device.There was a surgical delay of 2 minutes.The procedure was successfully completed.There was no harm to the patient and another blade was available for use.Concomitant devices reported: reduction/retraction/distraction instruments: spine (part number unknown, lot unknown, quantity 1).This report involves 1 radiolucent retractor blade 25mm x 140mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4; d10; h4.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the radiolucent retractor blade 25mm x 140mm (p/n: 03.609.014, lot #:8590654) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken into multiple pieces and the broken fragments were returned.There were scratches on the device but have no impact on the device functionality.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was performed on the returned device.The thickness of the device near the broken portion was measured to be 1.98 mm (calipers: ca215p).This is within the specification of 2.0 mm +/-0.1 mm per document.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed.Retractor.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the radiolucent retractor blade 25mm x 140mm (p/n: 03.609.014, lot #:8590654).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part: 03.609.014, lot: 8590654, manufacturing site: raron, release to warehouse date: 04.Oct.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.